Alert archive / California / Wind Advisories in 2013

Wind Advisory 57, NWS Los Angeles, CA

June 23, 2013

NWS Los Angeles, CA issued this wind advisory at Jun 23, 2013, 8:51 PM PDT. It took effect at Jun 24, 2013, 10:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 8:51 PM PDT (03:51 UTC)
In effect from
Jun 24, 2013, 10:00 AM PDT
Expired
Jun 24, 2013, 8:40 PM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS76 KLOX 240351
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
851 PM PDT SUN JUN 23 2013

...GUSTY WINDS DEVELOPING ACROSS PORTIONS OF THE AREA THIS EVENING
AND PERSISTING THROUGH MONDAY EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP AS A WEAK FRONTAL
BOUNDARY MOVES OVER THE AREA. GUSTY WINDS WILL DEVELOP ACROSS
PORTIONS OF THE AREA THROUGH MONDAY EVENING.

CAZ039-052-241000-
/O.NEW.KLOX.WI.Y.0056.130624T0351Z-130624T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
851 PM PDT SUN JUN 23 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PDT MONDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL OCCUR THROUGH EARLY MONDAY MORNING THEN
  DIMINISH. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE
  PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 101 BETWEEN
  GAVIOTA AND GOLETA...AND THROUGH THE SAN MARCOS PASS ON HIGHWAY
  154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ054-059-241000-
/O.NEW.KLOX.WI.Y.0057.130624T1700Z-130625T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
851 PM PDT SUN JUN 23 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE
VALLEY. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PDT
MONDAY.

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH LATE MONDAY MORNING. STRONG WINDS WILL
  CONTINUE INTO MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR
  THROUGH THE SOLEDAD PASS AND ALONG THE FOOTHILLS OF THE
  ANTELOPE VALLEY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE
  SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY
  138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST WITH NEAR
  ZERO VISIBILITIES OCCASIONALLY MAY IMPACT THE AREA ROADWAYS ON
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
4 follow-up statements
726 
WWUS76 KLOX 241017
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
317 AM PDT MON JUN 24 2013

...GUSTY WINDS WILL PERSIST OVER THE L.A. MOUNTAINS AND THE
ANTELOPE VALLEY AND PERSIST THROUGH THIS EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL BRING GUSTY WINDS TO PORTIONS
OF THE AREA THROUGH THIS EVENING.

CAZ039-052-241130-
/O.EXP.KLOX.WI.Y.0056.000000T0000Z-130624T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
317 AM PDT MON JUN 24 2013

...WIND ADVISORY HAS EXPIRED...

ADVISORY LEVEL WINDS GUSTS HAVE DIMINISHED AND ARE NOT FORECAST TO
RETURN TODAY.

$$

CAZ054-059-241830-
/O.CON.KLOX.WI.Y.0057.130624T1700Z-130625T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
317 AM PDT MON JUN 24 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH THIS MORNING AND CONTINUE INTO THE EVENING.
  THE STRONGEST WINDS WILL OCCUR THROUGH THE SOLEDAD PASS AND
  ALONG THE FOOTHILLS OF THE ANTELOPE VALLEY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE
  SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY
  138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST WITH NEAR
  ZERO VISIBILITIES OCCASIONALLY MAY IMPACT THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
785 
WWUS76 KLOX 241820
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1120 AM PDT MON JUN 24 2013


CAZ054-059-250230-
/O.CON.KLOX.WI.Y.0057.000000T0000Z-130625T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
1120 AM PDT MON JUN 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE INTO THE EVENING. THE STRONGEST WINDS WILL
  OCCUR THROUGH THE SOLEDAD PASS AND ALONG THE FOOTHILLS OF THE
  ANTELOPE VALLEY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE 
  SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY 
  138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST WITH NEAR 
  ZERO VISIBILITIES OCCASIONALLY MAY IMPACT THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
766 
WWUS76 KLOX 250133
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
633 PM PDT MON JUN 24 2013

CAZ054-059-250500-
/O.CON.KLOX.WI.Y.0057.000000T0000Z-130625T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
633 PM PDT MON JUN 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH LATE THIS EVENING. THE STRONGEST
  WINDS WILL OCCUR THROUGH THE SOLEDAD PASS AND ALONG THE
  FOOTHILLS OF THE ANTELOPE VALLEY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 14 THROUGH THE
  SOLEDAD CANYON PASS TO THE KERN COUNTY LINE AND ALONG HIGHWAY
  138 THROUGH THE ANTELOPE VALLEY. LOCAL BLOWING DUST...WITH NEAR
  ZERO VISIBILITIES OCCASIONALLY...MAY IMPACT THE AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
661 
WWUS76 KLOX 250340
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 PM PDT MON JUN 24 2013

CAZ054-059-250445-
/O.CAN.KLOX.WI.Y.0057.000000T0000Z-130625T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
840 PM PDT MON JUN 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS ARE DIMINISHING OVER THE AREA AND THE ADVISORY HAS BEEN
CANCELLED. LOCAL WINDS GUSTS UP TO 45 MPH MAY STILL OCCUR THIS
EVENING.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 23, 1:25 PM PDT, 7 hours 26 minutes earlier.

Area forecast discussion, Jun 23, 1:25 PM PDT, 7 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
125 PM PDT SUN JUN 23 2013

.SYNOPSIS...

LOW PRESSURE WILL INFLUENCE THE REGIONS WEATHER INTO EARLY THIS
WEEK...WITH AN INCREASE OF THE MARINE LAYER...DRIZZLE EARLY MONDAY
MORNING AND TEMPERATURES NEAR NORMAL THROUGH TUESDAY. STRONG HIGH
PRESSURE WILL MOVE IN WEDNESDAY AND REDUCE MARINE CLOUDS AND CAUSE A
BIG WARMING TREND LATE THIS WEEK...WITH ABOVE NORMAL HIGH
TEMPERATURES FORECAST THROUGH NEXT WEEKEND...SOME NEAR RECORD
LEVELS.

&&

.SHORT TERM (TODAY-WED)...A COUPLE OF WEAK "COLD" FRONTS WILL MOVE
THROUGH THE NORTHERN HALF OF THE STATE THE NEXT COUPLE DAYS.
SATELLITE ESTIMATED PWATS ARE IMPRESSIVE, SHOWING A PLUME OF 1.5-2"
MOISTURE STRETCHING ALL THE WAY ACROSS THE PACIFIC. WHILE BY FAR THE
BULK OF THIS PLUME WILL FOCUS ON AREAS FROM THE BAY AREA NORTH, THE
WEAK FRONTS THAT COME THROUGH TONIGHT AND AGAIN LATER MONDAY INTO
TUESDAY MAY HAVE JUST ENOUGH LEFT IN THE TANK TO SQUEEZE OUT SOME
SPRINKLES OR LIGHT SHOWERS TO AREAS NORTH OF PT CONCEPTION. REALLY
NOT MUCH IN THE WAY OF DYNAMICS SO OROGRAPHICS WILL BE THE KEY
FACTOR FOR US, MEANING NW SLO COUNTY WILL HAVE THE BEST CHANCE OF
GETTING SOME LIGHT SUMMER RAIN. POPS LOOK GOOD RIGHT NOW, GENERALLY
IN THE 15-30 RANGE FOR NORTHERN AREAS AND 10 OR LESS IN THE SOUTH
WHERE SPOTTY DRIZZLE MAY DEVELOP OUT OF THE MARINE LYR. OVERALL, A
MINIMAL IMPACT EVENT FOR OUR FORECAST AREA ASIDE FROM THE TWO DAYS
OF BELOW NORMAL TEMPERATURES RESULTING FROM THIS PATTERN MONDAY AND
TUESDAY.

MOST AREAS SHOULD SEE AT LEAST A FEW DEGREES OF WARMING TUESDAY AS
HEIGHTS BEGIN THEIR ASCENT BEHIND THE DEPARTING TROF. STILL A DEEP
MARINE LYR IN PLACE TUESDAY MORNING BUT SHOULD BE A LITTLE SHALLOWER
WITH BETTER/EARLIER CLEARING.

THE BIG STORY OF THE WEEK FOR OUR AREA REALLY STARTS WEDNESDAY AS
HIGH PRESSURE OVER CO/NM EXPANDS WEST AND BEGINS A LENGTHY PERIOD OF
EXTREMELY HOT TEMPERATURES, ESPECIALLY FOR INLAND AREAS. ABOUT 10
DEGREES OF WARMING ON AVERAGE EXPECTED FOR INLAND AREAS WEDNESDAY
AND 4-6 DEGREES WARMING FOR THE COAST.

.LONG TERM (THU-SUN)...HEAT WAVE REALLY KICKS INTO GEAR THU/FRI AS
THE RIDGE CONTINUES TO STRENGTHEN. VALLEYS EXPECTED TO REACH TRIPLE
DIGITS EITHER THU OR FRI, WARMING FURTHER SATURDAY POSSIBLY 105-109
FOR THE WARMER COASTAL VALLEYS AND 110-113 IN THE ANTELOPE VALLEY.
GFS SHOWS SOME COOLING ON SUNDAY BUT THIS COULD BE BASED MORE ON
CLIMATOLOGY THAN ANYTHING ELSE AND FOR NOW WILL KEEP SAT AND SUN THE
SAME. AMAZINGLY LONGER RANGE MODELS SUGGESTING EVEN MORE WARMING
EARLY NEXT WEEK WITH LITTLE RELIEF IN THIS VERY SIGNIFICANT HEAT
WAVE POSSIBLY THROUGH THE MIDDLE OF NEXT WEEK. STILL NO SIGNS OF
MOISTURE FROM THE SOUTH SO AM KEEPING THE FORECAST DRY. THE NEXT
TROPICAL SYSTEM OFF MEXICO IN THE FORMATIVE STAGES TODAY (SOON TO BE
COSME) AND IS EXPECTED TO TAKE A RELATIVELY HARMLESS NORTHWEST PATH
OVER THE PACIFIC AS THE WINDS AROUND THE STRONG SOUTHERN US HIGH
PUSH KEEP IT AND ITS MOISTURE WELL SOUTH AND WEST OF THE AREA.

&&

.AVIATION...23/1800Z
MODERATE CONFIDENCE IN 18Z TAFS...WITH WIDESPREAD LOW CLOUDS
CLEARING TOWARD THE COAST...MORE SLOWLY FOR AREAS SOUTH/SOUTHEAST OF
PT CONCEPTION. LOWER CONFIDENCE IN THE TIME OF CLEARING FOR COASTAL
TAFS...AND THE L.A. COAST SITES MAY SEE BRIEF OR NO CLEARING OF MVFR
CIGS THIS AFTERNOON.

EXPECT WIDESPREAD STRATUS IN ALL COASTAL AND VALLEY AREAS AGAIN
TONIGHT INTO MON MORNING. SOME AREAS MAY SEE LIGHT RAIN OR DRIZZLE.

KLAX..MODERATE CONFIDENCE IN THE 18Z TAF. THERE IS A 20 PERCENT
CHANCE THAT CIGS WILL CLEAR BEFORE 22Z.

KBUR...MODERATE CONFIDENCE IN THE 18Z TAF. THE TIMING OF LOW CLOUDS
CLEARING THIS AFTERNOON MAY DIFFER UP TO 2 HRS FROM TAF TIME OF 20Z.
THE TIMING OF LOW CLOUD RETURN THIS EVENING MAY ALSO DIFFER BY UP TO
2 HRS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION...SMITH
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 23, 9:24 AM PDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
924 AM PDT SUN JUN 23 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
924 AM PDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A LARGE ASTRONOMICAL TIDAL DIFFERENCE WILL ALLOW FOR A HIGH RISK OF
RIP CURRENTS AT AREA BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A PROLONGED HEAT WAVE IS EXPECTED TO BEGIN LATER THIS WEEK AND
CONTINUE THROUGH EARLY THE FOLLOWING WEEK. TRIPLE DIGIT TEMPERATURES
ARE EXPECTED IN THE VALLEYS...WITH HIGHS NEAR OR EXCEEDING 110 IN
THE ANTELOPE VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:51 PM PDTWind AdvisoryLOX6 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.